increased resting heart rate but decreasing T4?

Hello,

I'm new to this site and would welcome some advice please. I was diagnosed with hyperthyroidism in February, my resting heart rate was over 100, I lost weight, was perpetually hot all the classic symptoms. My blood test came back with T4 at 58 so I was put on 40mg of Carbimazole for 3 weeks. I reacted well to this and next test my T4 was 19. My dose was reduced to 20mg for the next 4 weeks and then T4 dropped to 14. Now I am on 10mg for me t 2 months. I am concerned about my resting heart rate (I have a Fitbit so can monitor fairly accurately). After my first 3 weeks of Carbimazole my resting HR went down to around 74 BPM which was great. Now, however, when T4 is in normal range my BPM is around 100. I don't understand why my heart rate has gone up but my thyroxine has come down. Has anyone experienced this or can offer any advise. I currently don't have any other hyper symptoms. Many thanks

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

3 Replies

oldestnewest
  • First have you been tested for Graves? You can have elevated heart rate with a low thyroid as well. I would get a full blood work up..including Free T4 and Free T3, reverse T3.

    I have Graves and my heart rate is all over the place..unless I'm eating very clean, excercising, maintaining muscles, sleeping well..and no drinking. Also if my Free T4 drops below mid range I get hypo symptoms which also can include elevated heart rate..so you may be over medicated still..you want to be on the lowest dose to maintain Free T4 in upper normal range. So, couple things-(which you may already know)..if you have a thyroid issue (especially if you have Graves or Hashi) you need to make sure your diet is clean (no gluten, nothing processed, little to no sugar..or alcohol) to feel better and stay as optimal as possible..also lemon balm helps with Graves /hyper symptoms including heart rate, you need to also be on Selenium..helps with symptoms. If you haven't-also get your vitamin d checked, B12, ferritin..monitor your liver on anti thyroid drugs (as they are hard on liver)..

  • Thanks, yes I do have Graves and I'm wondering if perhaps I am over medicated. My T4 was down to 9 and yet my endo still keeping me on 10mg of Carbimazole for next 2 months which is confusing me somewhat.

  • Are you talking about your Total T4 or your Free T4? You need to know you Free T3, Free T4...and TSH (but TSH is rather irrelevant). You should be dosed based on your FREE T4. Also, if you have Graves, eating and lifestyle changes will make a massive difference for the better. As I said, eating or drinking certain things that my system doesn't like will cause my heart rate to spike...so if you still eat gluten or anything processed (I have issues with certain types of alcohol and not others)...foods high in mould like cheese or peanuts..I would start eliminating them and pay close attention to how your body reacts when you take in everything. There is loads on this site about cutting out inflammatory foods..and other info out there. I can point you to some resources. I cut out beer when my friend could actually see my thyroid gland swell...so, I cannot emphasise enough, if you have Graves, you have other things going on causing your body to go into overdrive. I know it's no picnic, I've been there..but, autoimmune isn't just a simple pill to get you back in range. Autoimmune disease tends to multiply if you don't address the underlying potential triggers (doctors don't tell you this). (you may know all of this and if you do, I apologise)..but I wish someone would have told me all this just a few months in...If you don't address the underlying triggers/inflammation, then chances are you will have other things crop up like other autoimmune conditions.

    Also, if your levels drop too low, it can trigger Thyroid Eye Disease. My TED didn't become active until my doctor over medicated me. :/ But- definitely taper slowly, very very slowly..or it will cause issues (sometimes elevate heart rate) among other things.

You may also like...